MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602
Model Number 003500-0050-668
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 11/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During the processing of this complaint, attempts were made to obtain complete event, patient, and device information.It was reported that a case was a lens exchange with yamane intrascleral haptic fixation.Everything seemed routine during the case and the lens looked fine at the end (case was combined with retina surgeon due to the severity of dislocation of the lens they were replacing).The lens looked great at the end of the case and looked ok day 1 post-op.When the retina doc saw her a week later it was stated the iol tilted.A week later at post op the iol tilted almost 90 degrees.The lens was explanted (b)(6) 2022, and another lens implanted.No adverse patient effects or clinically significant delay in procedure reported.The device is not being sent back thus a proper device analysis could not be completed nor the reported issue confirmed.It was mentioned by the customer that there was no damage noted during preparation for use indicating a product quality issue did not contribute to the reported issues.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and met all criteria for release.Based on the information provided, the risk assessment for the lucia product and based on our experience and other complaints that have already been resolved we have determined that the following factor may have cause or contributed to the iol tilting is but is not limited to: lens placement technique.Poor handling during folding and inserting.We have reviewed the information provided and at this time there is no indication of a product quality issue with respect to the manufacturing, design, or labeling of the device.It appears that the reported issue is linked to user error.However, the need to explant the lens is considered need for medical intervention in order to prevent and avoid permanent impairment or damage to a body structure.
 
Event or Problem Description
It was reported that the doctor reported a case where the lens was titled.The lens was removed on (b)(6) 2022, and a competitor lens was implanted.Patient is doing well.No additional information provided.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
charlie ortiz
1040 s vintage ave. bld. a
ontario, CA 91761
9099065165
MDR Report Key15855364
Report Number3010126268-2022-00026
Device Sequence Number12025586
Product Code HQL
UDI-Device Identifier00843045100898
UDI-Public(01)00843045100898(17)260430
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number003500-0050-668
Device Catalogue Number003500-0050-668
Device Lot Number3S210611
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Initial Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown